07-27-2016, 03:41 AM
I have been on rogaine for 6 months and propecia for 4 months as of today. I am 39 years old about 1.5 years ago I noticed scalp itching and slight thinning - barely noticeable - behind the hair line. Fast forward to December this year ( 2016 ) I noticed a slight thinning in the crown and the itch persisted so I started on rogaine to see if it would help thicken things up. Two months in and it was looking worse so went to my doctor and he prescribed me propecia 1mg ( I am taking name brand as I wanted to rule out any possibility of genetics not working ). So here I am at month 6 on rogaine and month 4 on propecia and the itch is still constant and hair shedding is becoming worse - within the last 3 weeks I went to see a hair transplant surgeon by me to get his opinion and he believes that in the thinning areas I have lost about 50 percent density and he doesn't know what to think about the scalp itch but wants me to have a scalp biopsy done to rule out any other conditions - so I have an appointment with a dermatologist coming up. The problem is that I keep thinning a an accelerated rate and don't know what to do. Could propecia be causing this ? The scalp itch is defiantly a sign that the hair is shedding because I can pinpoint hair fall and I am losing 50-75 hairs a day which would be normal but I have about 50 percent density? I fear at this rate I will be bald within a year. Should I cut back to propecia EOD and see what happens ?